Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 311, NWS Norman, OK

June 12, 2021Clay County, Texas; 6 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2021, 4:49 AM CDT for Clay County, Texas; 6 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:49 AM CDT (09:49 UTC)
Expired
Jun 12, 2021, 5:30 AM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bryan County, OK, Carter County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Clay County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2371 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS54 KOUN 120949
SVROUN
OKC013-019-067-069-085-095-TXC077-121030-
/O.NEW.KOUN.SV.W.0311.210612T0949Z-210612T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
449 AM CDT Sat Jun 12 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southern Johnston County in southeastern Oklahoma...
  Southern Jefferson County in southern Oklahoma...
  Western Bryan County in southeastern Oklahoma...
  Love County in southern Oklahoma...
  Southern Carter County in southern Oklahoma...
  Marshall County in southeastern Oklahoma...
  East central Clay County in northern Texas...

* Until 530 AM CDT.

* At 449 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles east of Terral to 5 miles southeast of Leon
  to 4 miles west of Nida, moving southeast at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Ardmore, Durant, Madill, Tishomingo, Marietta, Lone Grove, Wilson,
  Kingston, Dickson, Colbert, Mannsville, Ryan, Ravia, Achille,
  Thackerville, Terral, Silo, Milburn, Gene Autry and Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3378 9643 3385 9663 3390 9659 3392 9667
      3383 9676 3395 9698 3396 9698 3372 9714
      3392 9721 3382 9743 3391 9747 3390 9759
      3399 9767 3385 9787 3389 9798 3386 9798
      3402 9808 3441 9661 3383 9610 3369 9636
TIME...MOT...LOC 0949Z 309DEG 38KT 3389 9785 3382 9736 3417 9658 

HAIL...1.00IN
WIND...70MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:14 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 12, 3:14 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
314 AM CDT Sat Jun 12 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 312 AM CDT Sat Jun 12 2021

Complex of storms will continue to move to the south through central
into southern Oklahoma and north Texas early this morning. A few
other showers and thunderstorms will continue to be possible this
morning across portions of central into eastern Oklahoma. Meanwhile,
a weak cool front will continue to gradually shift south through the
day, but will only bring minor relief to parts of the area. Hot and
humid conditions will occur again today and will approach heat
advisory criteria across parts of southern Oklahoma and north Texas.

Another complex of storms will develop tonight across the higher
terrain to our west and northwest. This activity will try to
approach western Oklahoma tonight, but should be on a downward trend
as it does so. Will maintain some low pops across far western parts
of the area tonight.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 312 AM CDT Sat Jun 12 2021

Western ridge will build over the Rockies and into the Plains this
week. A few MCSs will be possible through parts of the High Plains
as well as across the northern into central Plains, but chances look
slim that any of these would impact our area. Most of the week looks
very warm to hot with possibly some improvement in the humidity.
Northerly mid level flow should keep Gulf moisture return minimized
and we burn off some of the moisture that resides in the ground and
plants from previous rains locally.

Most medium range models hint at possibility of tropical system
developing in the northern Gulf by late in the week and will need to
monitor this, but currently appears that impacts to our area would
be minimal if any.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Jun 11 2021

VFR conditions are expected at all TAF sites through about
2Z Saturday. After 2Z, thunderstorms may impact terminals in
and around PNC/SWO with MVFR to IFR visibility possible. Strong
wind gusts may also occur mainly out of the north and northeast.
Thunderstorms may also impact operations around OKC/OUN, mainly
after 4-5Z. Otherwise VFR conditions will prevail with a gradual
shift in the wind to east and northeast. The wind shift will be
associated with a front currently across northwest Oklahoma and
potential outflow winds.

&&

.UPPER AIR...
Issued at 225 PM CDT Fri Jun 11 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  90  71  90  67 /  20  10   0   0
Hobart OK         94  72  95  68 /  20  20  10  10
Wichita Falls TX  95  74  95  70 /  30  10  10  10
Gage OK           90  69  93  67 /  10  20  10  10
Ponca City OK     90  69  91  65 /  20   0   0   0
Durant OK         92  74  93  70 /  30   0  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...06
Hazardous weather outlook, Jun 12, 4:08 AM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
408 AM CDT Sat Jun 12 2021

OKZ004>048-050>052-TXZ083>090-130915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
408 AM CDT Sat Jun 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A line of strong to severe storms will move across southern
Oklahoma and north Texas early this morning. Damaging wind gusts
of 60 mph and nickel to quarter size hail will be the main
hazards.

Additional thunderstorm development is expected later today to
the west of Oklahoma. These storms will move east toward Oklahoma before
dissipating and may move into western Oklahoma and western north
Texas tonight. Severe weather is not expected tonight.

.Heat...
Heat index values will climb to between 100 and 105 across the
southern half of Oklahoma and western north Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Heat...
Heat index values will climb to between 100 and 105 across the
southern half of Oklahoma and western north Texas Sunday.

Get graphics and more details at weather.gov/norman...and
follow our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 12, 2:59 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     2 N BRIDGE CREEK        35.26N 97.72W
06/12/2021                   GRADY              OK   STORM CHASER

            POWER POLE AND LINES DOWN. TIME IS RADAR ESTIMATED.

&&

EM
Special weather statement, Jun 12, 3:10 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
310 AM CDT Sat Jun 12 2021

OKZ028>032-040>043-120900-
Coal OK-Pottawatomie OK-Cleveland OK-Garvin OK-Pontotoc OK-Hughes OK-
McClain OK-Seminole OK-Murray OK-
310 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Coal...southwestern
Pottawatomie...southeastern Cleveland...northeastern Garvin...
Pontotoc...Hughes...southeastern McClain...Seminole and northeastern
Murray Counties Until 400 AM CDT...

AT 308 AM CDT, strong thunderstorms were along a line extending from
4 miles northeast of Horntown to near Byng to near Paoli, moving
southeast at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3476 9609 3459 9631
      3448 9706 3507 9737 3537 9644 3529 9644
      3529 9598 3515 9598
TIME...MOT...LOC 0808Z 312DEG 28KT 3515 9620 3486 9671 3481 9728

30
Local storm report, Jun 12, 3:38 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND GST     7 NW VELMA              34.53N 97.75W
06/12/2021  M58 MPH          STEPHENS           OK   MESONET

&&

EM
Local storm report, Jun 12, 3:44 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     TSTM WND GST     S ADA                   34.77N 96.68W
06/12/2021  E60 MPH          PONTOTOC           OK   PUBLIC

0335 AM     TSTM WND GST     7 NW VELMA              34.53N 97.75W
06/12/2021  M67 MPH          STEPHENS           OK   MESONET

&&

EM
Special weather statement, Jun 12, 3:58 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
358 AM CDT Sat Jun 12 2021

OKZ031-032-040>043-047-048-120930-
Coal OK-Atoka OK-Garvin OK-Johnston OK-Pontotoc OK-Hughes OK-
Seminole OK-Murray OK-
358 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR Coal...northwestern Atoka...
northeastern Garvin...northeastern Johnston...Pontotoc...southern
Hughes...southern Seminole and northeastern Murray Counties Until 430
AM CDT...

AT 354 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Ashland to 3 miles east of Stonewall to 3 miles
southwest of Scullin, moving southeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3449 9617 3427 9668 3480 9707 3491 9680
      3490 9678 3491 9678 3499 9658 3512 9620
      3503 9609 3468 9609 3468 9589 3463 9588
TIME...MOT...LOC 0854Z 317DEG 31KT 3479 9612 3465 9646 3448 9690

30
Local storm report, Jun 12, 4:26 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 AM CDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND GST     1 N RINGLING            34.19N 97.59W
06/12/2021  M66 MPH          JEFFERSON          OK   MESONET

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:17 AM CDTSevere Thunderstorm WarningOUNClay43 min
Jun 11, 10:17 PM CDTSpecial Weather StatementOUNKay13 min
Jun 11, 10:23 PM CDTSevere Thunderstorm WarningOUNKay52 min
Jun 11, 10:35 PM CDTSevere Thunderstorm WarningOUNGrant40 min
Jun 11, 10:48 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant27 min
Jun 11, 10:59 PM CDTSevere Thunderstorm WarningOUNGrant, Kay16 min
Jun 11, 11:08 PM CDTSevere Thunderstorm WarningOUNKay, Noble52 min
Jun 11, 11:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Major, Noble and 1 more46 min
Jun 11, 11:34 PM CDTSpecial Weather StatementOUNPayne26 min
Jun 11, 11:58 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne47 min
Jun 12, 12:01 AM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Logan29 min
Jun 12, 12:10 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant3 hr
Jun 12, 12:26 AM CDTSevere Thunderstorm WarningOUNAlfalfa33 min
Jun 12, 12:33 AM CDTSpecial Weather StatementOUNKingfisher, Logan27 min
Jun 12, 12:44 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma, Payne31 min
Jun 12, 1:05 AM CDTSevere Thunderstorm WarningOUNLincoln40 min
Jun 12, 1:07 AM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan, Oklahoma38 min
Jun 12, 1:42 AM CDTSpecial Weather StatementOUNBlaine, Canadian, Cleveland, Grady, Lincoln, McClain and 3 more48 min
Jun 12, 2:19 AM CDTSpecial Weather StatementOUNCaddo, Comanche, Grady41 min
Jun 12, 2:37 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady38 min
Jun 12, 2:40 AM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole35 min
Jun 12, 2:45 AM CDTSpecial Weather StatementOUNWashita30 min
Jun 12, 3:00 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Garvin, Grady, McClain, Stephens45 min
Jun 12, 3:10 AM CDTSpecial Weather StatementOUNHughes, Pontotoc, Seminole50 min
Jun 12, 3:39 AM CDTSevere Thunderstorm WarningOUNCarter, Comanche, Cotton, Garvin, Grady, Jefferson and 3 more51 min
Jun 12, 3:58 AM CDTSpecial Weather StatementOUNCoal, Hughes, Johnston, Pontotoc32 min
Jun 12, 5:33 AM CDTSpecial Weather StatementOUNBryan, Love, Marshall27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.